Archive

Archive for May, 2012

Fun Run/Walk 21st July 2012

Volunteers, supporters, friends and everyone in the community are asked to support the Crisis Centre iin one of our activities organized as part of our celebrations for our 30th Anniversary. This event is a Fun Run/Walk to be held on Saturday 21st July 2012. Please call the Centre for more information and to register.

Registration form can be obtained Fun Run Walk Registration Form

Categories: News

Trafficking in Persons

On Friday, 18th May, Wendy’s in partnership with UN Gift, launched a campaign to bring to the community’s attention the issue of Trafficking in Persons in the Bahamas. For the next month, a tray liner will be placed in the trays of all Wendy’s customers. This tray liner sets out basic information on Trafficking in Persons with the hope that anyone in the community who suspects that someone is being held against their will or in circumstances not conducive to freedom of movement, will alert the appropriate authority so that the matter can be investigated. Protocol is to be established to deal with any reports that come in. In the meantime, any information on incidents of trafficking in persons should be relayed to The Crisis Centre and any victims of trafficking should be brought to the Centre.

This initiative is the first globally so we are very proud that it is happening in the Bahamas. We hope it will increase awareness. We have also added information on Trafficking to our website and have developed a brochure which gives more information. This can be found at our site.

Please support this initiative by eating at Wendy’s!

20120521-091648.jpg photo from the Nassau Guardian

Categories: News

Notes from meeting held on 24th April, 2012

Please see the notes from the meeting held on Saturday 24th April. Please also see the Training Schedule which follows this post. It is important and helpful for volunteers and presenters to be aware of the schedule, presentations for which promise to be enlightening and  informative and which will inspire our new volunteers to assist the Centre in continuing its valuable work in the community both by helping hurting people and also educating and informing on the issues addressed by the Centre.

Volunteer’s meeting

Saturday April 24, 2012

Minutes:

  1. Rosella: Opening prayer
  2. Donna: Confirmation of upcoming Volunteer’s training and new format: general training will be 12 hrs. over two Saturdays…May 5 & 19 from 9am – 4 pm.

Specialized training: Hotline, rape advocacy, court watch, healthy relationships, and domestic violence advocacy  will require an extra 3-4 hrs to be scheduled separately.

  1. Donna: update on healthy relationships program which has been completed in the Government schools but to be presented to BTVI, Simpson Penn and Willamae Pratt. Scheduling will be in May.
  2. Leila: Health Fun/run/walk…we have secured sponsorship from National Insurance and Family Guardian. Leila is to convene a committee to finalize the planning of the event. The date is now confirmed for June 23, 2012. The route is to be finalized.
  3. Donna: Peace Conference update…plans in progress. Fundraising committee to meet and follow up for sponsorship.
  4. Introductions of attendees
  5. Flavia: presentation on “Child Discipline”

Flavia presented on alternate methods of discipline rather than beating children which invokes fear which creates many emotional issues. It was a very informative presentation and the lively discussion following the presentation was well received by all. It was concluded that this conversation has to be continued.

Brittany Symonette: Cia Monet :Beauties at Brunch”

Details were given of this event that takes place on Sunday May 6 at Compass Point. Price $50.00. The flyer was sent out to our volunteer list.

The Crisis Centre is to be a recipient of the proceeds.

  1. The next volunteer’s meeting will be held on May 26, 2012
  2. The meeting ended at 12.30 pm
Categories: Notes

Updated Schedule for Training for New Volunteers 5th May and 19th May


Some slight changes to schedule for volunteer training. I am sure that our new volunteers are interested to learn the schedule for the upcoming training sessions. Any questions arising from the information given below can be addressed by calling Glendina on 328-0922.

Volunteer Training Schedule 2012

Training Hours:  12hrs for volunteers in advocacy only

(Clerical work, mall exhibitions etc.)

15 hrs for Volunteers in specialized areas

(Hotline, Rape Advocacy etc.)

Weekend (1)

May 5th   Saturday

9.30 -10.30 am Modules A&B (1hr)

Module A: Self Awareness

Module B: The Crisis Centre

Structure, Mission, Vision & Ethics

Presenter: Donna Nicolls

10.30 – 11.30 am    Modules C     (1hr)

Module  C: Domestic Violence/IPA

Presenter: Sandra Dean-Patterson

 

11.30 – 12.00 noon    Lunch

12.00 – 1.00 pm      Modules D    (1 hr)

Module D: Child abuse

Presenter: Sandra Neville

 

1.00 – 2.00 pm       Modules E    (1hr)

Module E: Legal issues governing our advocacy

Presenter: Leila Greene

 2.00 – 2.30 pm   Discussion & Wrap-up

Weekend (2)

May 19th    Saturday

9.30 -10.30 am  Module F (1hr)

Module F: Sexual Violence

Presenter: Sandra Dean-Patterson

 

10.30 – 11.30 am       Module G (1hr)

Module G: Trafficking in Persons

Presenter: Kavita G

11.30 – 12.00 noon    Lunch

12.00 – 1.00 pm       Module H (1hr)

Module H: Overview of Hotline Protocol

Presenter: Donna Nicolls

1.00 – 2.00 pm      Module I (1hr)

Module I: Effects of trauma and Effective healing strategies

Presenter: Camille Smith

2.00 – 2.30 pm      Discussion, Wrap-Up & Evaluation

Volunteers will be given a certificate of completion for basic training

Specialized training: 3 hrs

  1. Hotline (includes office protocol)    Presenter: Donna Nicolls
  2. Domestic violence/IPA (includes safety planning) Presenter: Sandra Neville
  3. Rape Advocacy (includes STI’s) Presenter: Rosella Armbrister
  4. Healthy Relationships Presenter: Donna Nicolls
  5. Court Watch  Presenter: Leila Greene

These volunteers will get another certificate for completion of specialized training



Categories: News